How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 10213
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

My 9 month old cavalier ate a 200mg advil yesterday....my

Customer Question

my 9 month old cavalier ate a 200mg advil yesterday....my maid just told me.... she is vomitting today...
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. John replied 1 year ago.

Hello. Thanks for writing in. Ibuprofen is very toxic to a dog's kidneys, plus it can cause a lot of gastrointestinal irritation, including ulcerations. I would highly recommend getting her to your vet's office today to get some blood work ran, start on intravenous fluid therapy and start on medications to protect her stomach. Hopefully, the stomach upset is the only issue that will come out of this, but it could be 3-5 days before any signs of kidney problems start. You want to really be proactive when it comes to treating for these type of toxicities. Please let me know if you have any other questions or concerns before rating. Hope this helps.